MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number ST17HN50NSC035N
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the device history record (dhr) review.One sample returned in used condition and without its original packaging.Visual inspection revealed contamination under the distal cuff and contamination surrounding the portion of the inflation valve that extends outside the balloon.The cuff was removed from the shaft and the contamination was inspected using magnification.The contamination inside the cuff was flat and had various fibers.The contamination surrounding the inflation valve had similar fibers that were seen in the contamination inside the cuff as well as red dots that appeared to resemble glitter.A substance that appeared oily was observed on the portion of the valve that was inserted into the balloon.The root cause was unable to be determined the investigation could not identify the source of the contamination.No corrective actions are planned at this time.The manufacturer regularly analyzes complaint data and trends and will take further actions accordingly.This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that there were particles in the cuff of the device.No patient injury was reported.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15668506
Report Number3012307300-2022-26167
Device Sequence Number6348784
Product Code JOH
UDI-Device Identifier15019517118414
UDI-Public15019517118414
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model NumberST17HN50NSC035N
Device Catalogue NumberST17HN50NSC035N
Device Lot NumberDS024176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown